Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 22, 2009, 3:09 AM EST for 7 counties in Florida. It took effect at Dec 22, 2009, 1:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 3:09 AM EST (08:09 UTC)
- In effect from
- Dec 22, 2009, 1:00 PM EST
- Expired
- Dec 22, 2009, 11:51 AM EST
- In force
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 220809 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 AM EST TUE DEC 22 2009 ...A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE FLORIDA BIG BEND EXCEPT GADSDEN...LIBERTY...AND FRANKLIN COUNTIES FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THE FLORIDA PANHANDLE AND GADSDEN...LIBERY...AND FRANKLIN COUNTIES IN THE FLORIDA BIG BEND HAS BEEN CANCELLED AS RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS IN THESE AREAS... .DISCUSSION...LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED TO MEET RED FLAG CRITERIA ACROSS MOST OF THE BIG BEND THIS AFTERNOON SO WE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THOSE ZONES. WE CANCELLED THE FIRE WEATHER WATCH FOR THE REMAINING FLORIDA ZONES WHICH IS GADSDEN...LIBERTY AND FRANKLIN COUNTIES WESTWARD THROUGH WALTON COUNTY. NO CONCERNS FOR THE REMAINDER OF THE WORK WEEK. FLZ007>016-026-220915- /O.CAN.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LIBERTY- 309 AM EST TUE DEC 22 2009 /209 AM CST TUE DEC 22 2009/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ017>019-027>029-034-222200- /O.UPG.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/ /O.NEW.KTAE.FW.W.0087.091222T1800Z-091222T2200Z/ LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 309 AM EST TUE DEC 22 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ AUSTIN/BARRY
1 follow-up statement
000 WWUS82 KTAE 221651 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1151 AM EST TUE DEC 22 2009 ...RED FLAG WARNING THAT WAS IN EFFECT FOR THE FLORIDA BIG BEND EXCEPT GADSDEN...LIBERTY...AND FRANKLIN COUNTIES HAS BEEN CANCELED... .DISCUSSION...DEW POINT TEMPERATURES HAVE REMAINED HIGHER THAN EXPECTED...AND DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NO LONGER EXPECTED TO MEET RED FLAG CRITERIA. FLZ017>019-027>029-034-221800- /O.CAN.KTAE.FW.W.0087.091222T1800Z-091222T2200Z/ LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 1151 AM EST TUE DEC 22 2009 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED FLAG WARNING. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NOT NO LONGER EXPECTED TO BE MET ACROSS PORTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON. $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 22, 2:29 AM EST, 40 minutes earlier.
Area forecast discussion, Dec 22, 2:29 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 AM EST TUE DEC 22 2009
.SHORT TERM (TODAY THROUGH THURSDAY)...UPPER LEVEL FLOW ACROSS
THE SOUTHERN TIER OF STATES IS GENERALLY ZONAL THIS MORNING. UPPER
TROUGHS ARE SITUATED OVER THE PACIFIC NORTHWEST AND NEW ENGLAND. A
WEAK UPPER TROUGH IS EXITING THE EASTERN GULF OF MEXICO...TAKING
THE REMAINING HIGH CLOUDS WITH IT. UPPER PATTERN WILL EVOLVE OVER
THE NEXT SEVERAL DAYS WITH THE PACIFIC NORTHWEST TROUGH DIGGING
SOUTH AND BECOMING A MAJOR WINTER STORM OVER THE CENTRAL STATES.
AT THE SFC...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL SLIDE
EAST THROUGH WEDNESDAY WITH LOW LEVEL FLOW GRADUALLY INCREASING
AND BECOMING EAST THEN SOUTHEAST. COLD FRONT ASSOCIATED WITH THE
DEVELOPING CENTRAL U.S. STORM WILL APPROACH THE FORECAST AREA BY
LATE THURSDAY.
IN TERMS OF SENSIBLE WEATHER...A COOL START TO TODAY WILL YIELD TO
MODERATING TEMPERATURES THIS AFTERNOON AS HEIGHTS RISE. MAX TEMPS
EXPECTED TO REACH LOWER TO MID 60S THIS AFTERNOON AND MID TO UPPER
60S BY WEDNESDAY AFTERNOON. WEDNESDAY MORNING LOWS SHOULD REACH THE
UPPER 30S BUT REMAIN WELL ABOVE FREEZING. DRY WEATHER IS EXPECTED
INTO WEDNESDAY NIGHT.
BY LATE WEDNESDAY NIGHT...ONSHORE FLOW WILL INCREASE AHEAD OF THE
DEEPENING LOW OVER THE MISSISSIPPI VALLEY. MAY SEE A SHOWER OR TWO
OVER THE WESTERN ZONES BEFORE SUNRISE THURSDAY...BUT RAIN CHANCES
NOT EXPECTED TO INCREASE SUBSTANTIALLY UNTIL THURSDAY AFTERNOON.
DESPITE WARMING LOW LEVELS AND STRONG SOUTHERLY FLOW...INSTABILITY
IS EXPECTED TO BE INSUFFICIENT FOR MORE THAN ISOLATED THUNDER
THURSDAY AFTERNOON. THIS LACK OF INSTABILITY WILL LIMIT THE RISK
OF SEVERE STORMS DESPITE STRONG SHEAR PROFILES.
.LONG TERM (THURSDAY NIGHT THROUGH NEXT TUESDAY)...THE LATEST GFS
SOLUTION HAS NOW COME MORE IN LINE WITH THE ECMWF IN THE TIMING
OF THE PASSAGE OF THE COLD FRONT. LAST NIGHT WE TOOK A BLEND OF
THE GFS AND ECMWF AND CONTINUED TO SHOW LINGERING CONVECTION OVER
THE EASTERN HALF OF OUR CWA AFTER 12Z FRIDAY. THE BULK OF THE
SHOWERS/TSTMS (LIKELY POPS) WILL OCCUR THURSDAY NIGHT AND THEN
WILL TAPER POPS FROM SILENT 10% WESTERN ZONES TO CHANCE EAST. BY
FRIDAY AFTERNOON THE FRONT SHOULD BE EAST OF THE LOCAL REGION WITH
MUCH DRIER AIR FILTERING FROM WEST TO EAST IN ITS WAKE. WE STILL
MAY SEE A FEW STRONG TO SEVERE STORMS WITH THIS SYSTEM BUT THE
BEST CHANCE WILL BE WELL TO OUR NORTH. ONCE THE FRONT MOVES
THROUGH...THE GFS/EURO SHOW A DISTURBANCE FORMING IN THE WESTERN
GULF ALONG THE SUBTROPICAL JET AXIS. THIS WOULD BRING SUBSTANTIAL
CLOUD COVER AND A SLIGHT CHANCE OF RAIN TO OUR FLORIDA ZONES
SATURDAY AFTERNOON AND EVENING. BOTH SOLUTIONS WEAKEN THE SYSTEM
AS IT MOVES EASTWARD SO NO SUBSTANTIAL RAINFALL IS EXPECTED. A DRY
AIRMASS WILL FILTER IN BEHIND THIS FEATURE KEEPING US RAIN-FREE
UNTIL TUESDAY AFTERNOON WHEN MODELS DEVELOP A COASTAL LOW IN THE
CENTRAL GULF AND BRING IT INTO THE SOUTHEASTERN U.S. FOR
NOW...HAVE INTRODUCED SILENT 10% POPS FOR THE AREA...BUT THESE MAY
NEED TO BE ADJUSTED UPWARD AS TIMING AND POSITION OF POSSIBLE LOW
BECOME MORE DEFINITE IN FUTURE MODEL RUNS. TEMPS WILL WARM UP TO
ABOVE CLIMO AS WE MOVE TOWARD THE HOLIDAY WEEKEND WITH A RAPID
COOL DOWN BEYOND CHRISTMAS BEHIND THE COLD FRONT. FROM SATURDAY
THROUGH THE END OF THE EXTENDED PERIOD...WE WILL SEE TEMPS
AVERAGING BELOW CLIMO WITH FREEZING TEMPERATURES POSSIBLE EARLY
NEXT WEEK.
&&
.AVIATION...A SOLID BAND OF CIRRUS CLOUDS THAT MADE FOR A
PICTURESQUE SUNSET THIS EVENING HAVE SHIFTED OFF TO THE EAST
BRINGING IN CLOUD-FREE SKIES. WITH HIGH PRESSURE OVER THE
REGION...WINDS ARE EXPECTED TO DIE DOWN AGAIN TONIGHT ALLOWING
FOR A RAPID COOL DOWN. VLD AND TLH MAY SEE BRIEF MVFR CONDITIONS
AS TEMPERATURES FALL TO NEAR THE DEWPOINT AND SUBSIDENCE ALLOWS
FOR FOG DEVELOPMENT. ANY FOG WILL QUICKLY DIMINISH BY MID MORNING
TUESDAY WITH SUFFICIENT HEATING. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL THROUGH TONIGHT AND INTO TOMORROW EVENING. WINDS WILL
REMAIN CALM TONIGHT AND PICK UP DURING THE DAY TOMORROW BECOMING
EASTERLY BY TOMORROW NIGHT AS THE HIGH LIFTS OFF TO THE NORTHEAST.
&&
.MARINE...LIGHT FLOW EXPECTED TODAY WITH SFC HIGH PRESSURE NEARBY.
WINDS AND SEAS WILL BEGIN TO STEADILY INCREASE STARTING TONIGHT
AS HIGH PRESSURE SHIFTS EAST AND THE GRADIENT TIGHTENS WITH LOW
PRESSURE DEEPENING OVER THE PLAINS. SMALL CRAFT ADVISORY
CONDITIONS EXPECTED TO REACH THE WATERS WEDNESDAY NIGHT AHEAD OF
THE APPROACHING STORM SYSTEM WITH SEAS APPROACHING 10 FEET
OFFSHORE THURSDAY. NORTHWEST FLOW WILL KICK IN BEHIND THE FRONT
FOR FRIDAY WITH A GRADUAL DECREASE IN WINDS AND SEAS AS HIGH
PRESSURE BUILDS IN.
&&
.FIRE WEATHER...LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE
EXPECTED TO MEET RED FLAG CRITERIA ACROSS MOST OF THE BIG BEND
THIS AFTERNOON SO WE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THOSE ZONES. WE CANCELLED THE FIRE WEATHER WATCH FOR
THE REMAINING FLORIDA ZONES WHICH IS GADSDEN...LIBERTY AND
FRANKLIN COUNTIES WESTWARD THROUGH WALTON COUNTY. NO CONCERNS FOR
THE REMAINDER OF THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 37 66 48 72 / 0 0 0 10 50
PANAMA CITY 63 44 65 52 69 / 0 0 0 20 60
DOTHAN 62 38 62 47 67 / 0 0 0 20 60
ALBANY 62 36 63 45 66 / 0 0 0 10 50
VALDOSTA 62 37 65 47 70 / 0 0 0 10 40
CROSS CITY 64 37 69 48 71 / 0 0 0 10 30
APALACHICOLA 61 46 63 54 68 / 0 0 0 10 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY UNTIL 7 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: HENRY...HOUSTON.
FREEZE WARNING UNTIL 7 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA.
GA...FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...CALHOUN...CLAY...DECATUR...
DOUGHERTY...EARLY...IRWIN...LEE...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...TIFT...TURNER...
WORTH.
FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BERRIEN...BROOKS...COLQUITT...COOK...GRADY...
LANIER...LOWNDES...THOMAS.
FL...FREEZE WARNING UNTIL 8 AM EST /7 AM CST/ THIS MORNING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: DIXIE...JEFFERSON...LAFAYETTE...LEON...
MADISON...TAYLOR...WAKULLA.
GM...NONE.
&&
CAMP/BARRY/AUSTINHazardous weather outlook, Dec 21, 7:52 PM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 752 PM EST MON DEC 21 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-230100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 752 PM EST MON DEC 21 2009 /652 PM CST MON DEC 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THE FIRST NIGHT OF WINTER WILL MAINTAIN INLAND TEMPERATURES NEAR OR FREEZING OVERNIGHT TONIGHT... ...FREEZE WARNINGS OR FROST ADVISORIES REMAIN IN EFFECT FOR THE ALL OF TRI-STATE REGION EXCEPT FOR COASTAL FLORIDA... .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUB-FREEZING TEMPERATURES ARE FORECAST OVER MOST OF THE TRI-STATE REGION. THE COLDEST TEMPERATURES WILL BE ACROSS THE INTERIOR SECTIONS OF THE FLORIDA BIG BEND AND ADJACENT GEORGIA WHERE UPPER 20S ARE EXPECTED. LIGHT ONSHORE FLOW OVER THE COASTAL COUNTIES OF THE FLORIDA PANHANDLE SHOULD PRECLUDE FREEZING TEMPERATURES FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A DRY AND COOL AIR MASS WILL CONTINUE ON TUESDAY. THIS WILL LIKELY FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR. THE NEXT CHANCE OF RAIN WILL BE ON THURSDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. IT IS UNCERTAIN AT THIS TIME IF THERE WILL BE A SEVERE WEATHER THREAT WITH THIS FRONTAL SYSTEM. A FEW SHOWERS MAY LINGER INTO CHRISTMAS MORNING...OTHERWISE DRY CONDITIONS CAN BE EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 10:29 AM EST | River Flood Advisory | TAE | Gadsden, Jackson | 36 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.